MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NITINOL CORE GUIDEWIRE, .035", 3 CM, ANGLED, STIFF, 150 CM LENGTH; BARD NITINOL GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 NITINOL CORE GUIDEWIRE, .035", 3 CM, ANGLED, STIFF, 150 CM LENGTH; BARD NITINOL GUIDEWIRE
Catalog Number 150NSA35
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the tip of the guidewires contained a steel wired core, and as a result the tips were stiff.Allegedly, this caused multiple fascia of the kidney, resulting in false access.The complainant noted that the previously used guidewires did not have the steel wired core at the flexible crooked tip.Per additional information received via email on 14 april 2020 from ibc representative, the user immediately withdrew the guide wire after the false access was found.The removal prevented further damage to the patient.There was no other special treatment.
 
Additional Manufacturer Narrative
The reported event could not be confirmed as no sample was returned for evaluation.A potential failure mode could be ¿tip too stiff¿ with a potential root cause of ¿improper tip grind¿.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "description: guidewires are used to provide access and facilitate passage of endourological instrumentation during urological procedures.Hydrophilic guidewires are offered in many different configurations that include: sizes (lengths and diameters), tip designs, and stiffness.The bard® nicore¿ wire has a nitinol core and a hydrophilic coating.The bard® hydro-glide¿ stainless steel guidewires are available with a hydrophilic coating.Indications: bard® guidewires are indicated to provide transurethral and/or percutaneous access into the bladder, ureter or renal pelvis.Contraindications: there are no known contraindications warning: inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.Do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract.Do not manipulate or remove the guidewire through a metal cannula or needle.This may result in destruction/separation of the outer jacket of the wire requiring retrieval.Use extreme caution when using a laser, making sure to avoid contact with the wire.Direct contact could result in damage / breakage to the wire.Attention should be paid to guidewire movement in the urinary tract.Before a guidewire is moved or torqued, tip movement should be examined under direct vision or fluoroscopy.Do not advance or withdraw a guidewire when resistance is encountered as perforation could occur.Sufficient guidewire length must remain exposed to maintain a firm grip on guidewire at all times.Failure to comply with the warnings could result in damage to the guidewire to include, but not limited to: wire breakage, abrasion of the coating, release of guidewire fragments into the urinary system, all of which might require intervention.This is a single use device.Do not resterilize any portion of this device.Reuse and/ or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: should be used only by physicians thoroughly trained in endourological guidewire techniques.Do not use dry gauze to manipulate the guidewire as this can damage the surface coating and make the wire tacky.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Potential complications: complications that may result from the use of a guidewire in a urological procedure incude, but are not limited to: ¿ perforation ¿ acute or delayed bleeding ¿ tissue trauma ¿ edema direction for use: the physician should select the proper size and length of the guidewire for the procedure being performed.1.The guidewire is packaged in a protective coil.Hydrophilic coated guidewires require activation of their coating.Prior to removing the guidewire from the protective coil, inject sterile saline through the port to activate the lubricious coating.Remove the guidewire from the protective coil and carefully inspect the guidewire for separation, bends, kinks or a damaged tip.2.Introduce the guidewire, flexible end first, into the working channel of the endoscopes or percutaneously into the urinary tract.3.Advance the guidewire slowly into the desired position.Continuously confirm guidewire position either visually or under fluoroscopy.4.Carefully withdraw the guidewire taking care not to kink.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
NITINOL CORE GUIDEWIRE, .035", 3 CM, ANGLED, STIFF, 150 CM LENGTH
Common Device Name
BARD NITINOL GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9973406
Report Number1018233-2020-02656
Device Sequence Number2749928
Product Code EZB
UDI-Device Identifier00801741051500
UDI-Public(01)00801741051500
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Catalogue Number150NSA35
Device Lot NumberNGDS1504
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;